Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Starting Treatment?
May 5, 2006

Hi Doc, I have seen two HIV Specialists and have been given two opinions on when to start treatment, can you help? I had a bad Seroconversion on the 1st Feb 2006 and was hospitalised for two night lost 8kg and 40 temp over three nights. One month after that vl was <100000 and CT4 200. Then 6 weeks later vl 56000 and CT4 520 but 14%.

I am feeling fine but I am getting very dry and itching skin over the last month and also skin reations, so Doc put mevon antibiotics. Should the skin irritations go away when counts improve?

Should I start treatment on those counts and the fact that I am getting skin irritations or wait? Thankyou for your input. AD

Response from Dr. Henry

No clear consensus as to how to proceed in your best long term health interest. If you are having symptoms still then a trial of a regimen for 6 months using a fairly resistance proof regimen (boosted protease inhibitor) is an approach I use sometimes. I then discuss with the patient what they would like to do depending on how they are feeling and their blood test response. My general appraoch would be not to treat with a CD4 count >> 350 and follow closely but one situation where I alter that is in situations like your-thus I am giving you a split opinion (but honest). KH



Previous
aquamid treament in Amsterdam
Next
HIV side effects with cerebral palsy?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement